Alert archive / Nebraska / Special Weather Statements in 2025
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Sep 9, 2025, 2:08 AM CDT for Thayer County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2025, 2:08 AM CDT (07:08 UTC)
- Expired
- Sep 9, 2025, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.75 in
- Wind
- 40
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WWUS83 KGID 090708
SPSGID
Special Weather Statement
National Weather Service Hastings NE
208 AM CDT Tue Sep 9 2025
NEZ086-087-090800-
Thayer NE-Nuckolls NE-
208 AM CDT Tue Sep 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NUCKOLLS AND
NORTHERN THAYER COUNTIES THROUGH 300 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oak, or 33 miles northwest of Belleville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Davenport around 215 AM CDT.
Other locations in the path of this storm include Carleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4009 9750 4018 9797 4035 9794 4035 9745
TIME...MOT...LOC 0708Z 277DEG 16KT 4027 9790
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
RossiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Sep 9, 1:18 AM CDT, 50 minutes earlier. Its key messages:
- Spotty and isolated storm chances return almost each night for limited portions of the area. The best potential lies towards the end of the week (Saturday and Sunday nights up to 15-35%). Severe weather is not expected at this time.
- Temperatures will continue to warm back into the 80s, with a majority of the area in the low 90s by Friday.
- A few patches of fog will be possible tonight, spreading in from the northwest. It is not very likely for fog to spread much further south and east of the Tri-Cities.
Area forecast discussion, Sep 9, 1:18 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Hastings NE 118 AM CDT Tue Sep 9 2025 ...AVIATION UPDATE... .KEY MESSAGES... - Spotty and isolated storm chances return almost each night for limited portions of the area. The best potential lies towards the end of the week (Saturday and Sunday nights up to 15-35%). Severe weather is not expected at this time. - Temperatures will continue to warm back into the 80s, with a majority of the area in the low 90s by Friday. - A few patches of fog will be possible tonight, spreading in from the northwest. It is not very likely for fog to spread much further south and east of the Tri-Cities. && .DISCUSSION... Issued at 329 PM CDT Mon Sep 8 2025 Synopsis/Overview... Broad ridging centered over the Rockies again today will continue to slide east into the Central Plain across midweek, raising mid to upper level heights as well as temperatures. At the surface, southerly flow will stay around, keeping the warm air advecting pattern alive through most of the week. Temperatures as a result should gradually raise into the upper 80s to low 90s by Friday (projected to be the warmest day of the week). A few embedded shortwaves passing through may stir up a some spotty showers and storms most days with a little more of a coherent precipitation signal for the weekend as a upper-level low clips our northwest. Short Term...(Tonight & Tuesday) Though the potential for an isolated storm or two developing this evening/night remains a possibility, probability currently lies on the lower end of the spectrum (15% chance). The CAMs have gone back and forth with the total number of storms developing, limiting our confidence overall. A few showers east of HWY-281 this afternoon may be the only precipitation that occurs tonight beyond a rogue storm coming off of the Nebraska Sandhills. The best precipitation potential for the region actually lies just east and outside of our area Tuesday morning where the low-level jet axis is projected to lie (best chances east of HWY-81). Severe weather is not expected. Lows tonight will range the upper 50s to low 60s, likely the coolest lows across the next 7 nights. A few areas of patchy fog spreading down from the northwest is possible tonight into Tuesday morning, though confidence does not suggest for fog to be able reach areas much further south or east of the Tri-Cities. Winds for Tuesday should be weaker than today, only blowing from 5-10 MPH out of the south to southeast at times. Temperatures for Tuesday will peak in the low to mid 80s. A few storms are possible late Tuesday night into early Wednesday morning for areas mainly south and west of the Tri-Cities (15-20% chance). Severe weather is not expected at this time, though an isolated stronger storm can't be marked out. Long Term...(Wednesday through Sunday) As the week progresses, the upper-level ridge will slowly move away as a North Pacific centered low churns east towards the Rockies and High Plains. Spotty storm chances return Wednesday night (15-30%) with the best potential towards the south and southeast. A lull in precipitation chances currently leave Thursday and most of Friday dry. Another spotty low-confidence precipitation chance rests overnight Friday in a few of our western and northwestern places (15- 20%). A change up in the upper-level pattern Saturday should cut of the gradually warming trend and looks to bring even better and more widespread precipitation chances. The upper-level low, mentioned previously, is projected to swipe by our northwest bringing in some mid-level vorticity advection to support broad regional assent. The best precipitation chances for the full week reside Saturday night into Sunday (20-35%) with chances returning Sunday night (15-30%). && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1227 AM CDT Tue Sep 9 2025 For KGRI/KEAR Airports: An couple of thunderstorms will continue to impact the terminals for the next hour before pushing southeast by 07Z. IFR CIGS will then settle in at both sites...with some MVFR vsbys possible in BR towards daybreak. Think the worst of the VSBY restrictions will remain to the west of both sites, but will need to monitor KEAR especially as it will be closer to the more significantly reduced VSBYS. Otherwise...winds will be light and variable overnight...and remain light out of the south through the afternoon hours Tuesday with VFR CIGS returning by around 09/15Z. && .HYDROLOGY... Issued at 348 PM CDT Mon Sep 8 2025 Areal Flood Warning for Mitchell County Kansas: A few showers that overstayed their welcome in Mitchell county this morning deposited up to 4 to 10" in places across southeastern portions of the county. This has prompted the need for an areal flood warning to remain in effect until 2PM Tuesday as areas where standing water or runoff has collected could lead to rising waters along a few local rivers, streams or creaks. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Stump AVIATION...Rossi HYDROLOGY...Stump
Hazardous weather outlook, Sep 8, 3:45 PM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 345 PM CDT Mon Sep 8 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 092045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 345 PM CDT Mon Sep 8 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. An Areal Flood Warning remains in effect for portions of Mitchell County Kansas until 2PM Tuesday. Please refer to the warning statement for more information. A few isolated non-severe thunderstorms will be possible tonight. The best potential lies across areas mainly north of Interstate 80 or east of Highway 281. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An Areal Flood Warning remains in effect for portions of Mitchell County Kansas until 2PM Tuesday. Please refer to the warning statement for more information. Periodic and spotty thunderstorm chances return across portions of the area almost every night through Sunday. The greatest widespread chances currently focus Wednesday and Saturday nights. The chance for severe weather is unlikely or too uncertain at this time. && More information may be obtained at the following web page: https://www.weather.gov/hastings Stump
In the hours before
Special weather statement, Sep 8, 11:44 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
1144 PM CDT Mon Sep 8 2025
NEZ060-061-090530-
Buffalo NE-Dawson NE-
1144 PM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BUFFALO AND
NORTHEASTERN DAWSON COUNTIES THROUGH 1230 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 22 miles northeast of Lexington, moving southeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Sumner around 1155 PM CDT.
Miller around 1200 AM CDT.
Other locations in the path of this storm include Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9940 4082 9910 4080 9945 4105 9963
TIME...MOT...LOC 0444Z 320DEG 28KT 4107 9955
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RossiLocal storm report, Sep 9, 12:22 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1222 AM CDT Tue Sep 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Hail Miller 40.93N 99.39W
09/09/2025 M0.75 Inch Buffalo NE CO-OP Observer
&&
SRLocal storm report, Sep 9, 12:55 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1255 AM CDT Tue Sep 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM Hail 2 NNE Kearney 40.73N 99.07W
09/09/2025 E0.88 Inch Buffalo NE Trained Spotter
1251 AM Hail 1 S Kearney 40.69N 99.08W
09/09/2025 E1.00 Inch Buffalo NE Trained Spotter
&&Special weather statement, Sep 9, 1:25 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Hastings NE
125 AM CDT Tue Sep 9 2025
NEZ074-075-090715-
Adams NE-Kearney NE-
125 AM CDT Tue Sep 9 2025
...A STRONG THUNDERSTORM WILL IMPACT ADAMS AND NORTHEASTERN KEARNEY
COUNTIES THROUGH 215 AM CDT...
At 125 AM CDT, Doppler radar was tracking a strong thunderstorm over
Heartwell, or 17 miles east of Kearney, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Kenesaw around 130 AM CDT.
Other locations in the path of this storm include Juniata, Roseland
and Ayr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 9833 4035 9851 4052 9884 4068 9876
4061 9828 4043 9828
TIME...MOT...LOC 0625Z 293DEG 23KT 4061 9877
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Sep 9, 1:28 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
128 AM CDT Tue Sep 9 2025
NEZ063-064-076-077-090715-
Hamilton NE-Clay NE-York NE-Fillmore NE-
128 AM CDT Tue Sep 9 2025
...STRONG THUNDERSTORMS WILL IMPACT CLAY...SOUTHERN YORK...
SOUTHEASTERN HAMILTON AND WESTERN FILLMORE COUNTIES THROUGH 215 AM
CDT...
At 128 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hampton to near Harvard to near Inland.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Harvard, Henderson, Clay Center, Bradshaw, and Stockham around 135
AM CDT.
Saronville around 140 AM CDT.
York around 145 AM CDT.
Other locations in the path of these storms include Sutton, Lushton
and McCool Junction.
This includes Interstate 80 between mile markers 335 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4064 9754 4036 9773 4048 9828 4049 9828
4070 9814 4091 9781 4090 9737 4075 9737
TIME...MOT...LOC 0628Z 277DEG 21KT 4086 9782 4070 9807 4054 9818
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Sep 9, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
208 AM CDT Tue Sep 9 2025
NEZ086-087-090800-
Thayer NE-Nuckolls NE-
208 AM CDT Tue Sep 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NUCKOLLS AND
NORTHERN THAYER COUNTIES THROUGH 300 AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oak, or 33 miles northwest of Belleville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Davenport around 215 AM CDT.
Other locations in the path of this storm include Carleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4009 9750 4018 9797 4035 9794 4035 9745
TIME...MOT...LOC 0708Z 277DEG 16KT 4027 9790
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:44 PM CDT | Special Weather Statement | GID | Buffalo | 46 min |
| Sep 9, 12:11 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 34 min |
| Sep 9, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 51 min |
| Sep 9, 12:59 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 31 min |
| Sep 9, 1:25 AM CDT | Special Weather Statement | GID | Adams | 50 min |
| Sep 9, 1:28 AM CDT | Special Weather Statement | GID | Clay, York | 47 min |
| Sep 9, 4:52 AM CDT | Dense Fog Advisory | GID | Buffalo, Dawson, Furnas, Gosper, Harlan, Phelps and 2 more | 5 hr |
Nearby
Special Weather Statements in Nebraska, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.